MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight and ethnicity: information unknown/not provided.Date of event: exact date unknown/not provided.Explant date: if explanted; give date: not applicable, the lens remains implanted.Device evaluated by mfr: the intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was experiencing spider web vision and blurred vision with an intraocular lens (iol) in both eyes.The patient's distant vision is good, however, close-up vision is horrible.The patient is using a magnifying glass just to read.Through follow-up, it was learned vison is good far away, vision mid-range is much better, however, close-up is disappointing because she has to wear glasses to do puzzles.Patient is not happy she has to wear glasses as she was told she will not need glasses.The patient clarified that her spider web vision was more of a fixed location issue.After she received the laser treatment, it somewhat improved a little.The patient has had laser treatments done on both of her eyes which also fixed the cloudiness, but did not fix her vision issues.Vision is still fuzzy.No dates were provided for the laser treatment nor the type of laser treatment was provided.The patient confirmed her visual issue is not debilitating.The patient is able to do daily activities, however, visual issues are bothersome.At this time, the lenses remain implanted.Patient had bilateral lens implants.This report captures the lens implanted in patients left eye.A separate report will be filed for the right eye.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11988239
Report Number2648035-2021-07988
Device Sequence Number4395674
Product Code MFK
UDI-Device Identifier05050474560772
UDI-Public(01)05050474560772(17)230825
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model NumberZLB00
Device Catalogue NumberZLB00U0250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;